The US Food and Drug Administration (FDA) announced that Cipla US is voluntarily recalling six batches of albuterol sulfate inhalation aerosol, 90 mcg, manufactured in November 2021 due to a container defect that may result in failure to deliver the recommended dose.
According to Cipla, there is a reasonable probability that the failure to deliver the recommended dose to treat the respiratory symptoms of acute asthma exacerbations—such as wheezing coughing, shortness of breath, and bronchospasms—due to device defect may be life-threatening. There were no adverse events reported for albuterol sulfate inhalation aerosol 90 mcg related to this recall.
The company is initiating a recall in the US due to a market complaint for one single inhaler (batch number IB20056), where leakage was observed through the inhaler valve. Out of an abundance of caution, six batches manufactured using the same lot of valves are being recalled.
The six batches being recalled are IB20045, IB20055, IB20056, IB20057, IB20059, and IB20072, all of which expire this November.
The product is used for the treatment and prevention of bronchospasm with reversible obstructive airway disease and for the prevention of exercise-induced bronchospasm. The product is packaged in a 17 ml plain aluminum aerosol canister integrated with a dose counter coupled with a plastic actuator and dust cap. Each pack claims 200 metered inhalations and associated codes NDC-69097-142-60. These six batches were distributed nationwide to wholesalers and retailers.
Cipla says it is notifying its distributors and customers by letter and is arranging for the return and replacement of all recalled products. Consumers, distributors, and retailers that have product from these six batches should stop using them and return them to the place of purchase or discard them.
Consumers with questions adverse reactions or quality problems regarding these six batches can contact Cipla Customer Service at 844-247-5287 or email [email protected]. Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this drug product.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by mail, or by fax.